MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch report# mw5103120.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-04831 for the associated device information.It was reported to boston scientific corporation on august 26, 2021 that a 10x60 wallflex biliary fully covered stent was to be implanted to treat an approximately 5cm stricture in the middle and distal common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with sphincterotomy and stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was dilated prior to stent placement procedure.During the procedure, a 10x60 wallflex biliary fully covered stent (the subject of mfr.Report # 3005099803-2021-04831) was fully deployed; however, when the delivery system was removed, the stent adhered to the delivery system and moved out its correct location.Consequently, the stent was removed and a 10x80 wallflex biliary stent (the subject of this report) was attempted to be implanted.Again, after the stent was fully deployed, when the delivery system was removed, the stent adhered to the delivery system and moved out its correct location.The stent was also removed and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12484869
Report Number3005099803-2021-04833
Device Sequence Number3936503
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2023
Device Model NumberM00570380
Device Catalogue Number7038
Device Lot Number0026849424
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight91